Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 48, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 18, 2018, 3:43 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2018, 3:43 PM CDT (20:43 UTC)
- Expired
- May 18, 2018, 4:03 PM CDT
- In force
- 20 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hancock County, MS, Harrison County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1196 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708
WUUS54 KLIX 182043
SVRLIX
MSC045-047-182115-
/O.NEW.KLIX.SV.W.0048.180518T2043Z-180518T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
343 PM CDT FRI MAY 18 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southwestern Harrison County in southeastern Mississippi...
Southeastern Hancock County in southern Mississippi...
* Until 415 PM CDT.
* At 343 PM CDT, a severe thunderstorm was located over Diamondhead,
moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Long Beach, Bay St. Louis, Waveland, Diamondhead, Kiln and
Shoreline Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3030 8929 3036 8928 3036 8931 3038 8932
3037 8935 3034 8938 3034 8934 3032 8932
3031 8933 3026 8940 3026 8943 3044 8947
3052 8923 3033 8919
TIME...MOT...LOC 2043Z 289DEG 23KT 3036 8936
HAIL...1.25IN
WIND...60MPH
$$
321 follow-up statement
279
WWUS54 KLIX 182103
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
403 PM CDT FRI MAY 18 2018
MSC045-047-182112-
/O.CAN.KLIX.SV.W.0048.000000T0000Z-180518T2115Z/
Harrison MS-Hancock MS-
403 PM CDT FRI MAY 18 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.
LAT...LON 3030 8929 3036 8928 3036 8931 3038 8932
3037 8935 3034 8938 3034 8934 3032 8932
3031 8933 3026 8940 3026 8943 3044 8947
3052 8923 3033 8919
TIME...MOT...LOC 2101Z 289DEG 23KT 3032 8922
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:12 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 18, 12:12 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1212 PM CDT Fri May 18 2018 .AVIATION... VFR conditions will be the rule at all of the terminals, but there will be some scattered convection around today. Have VCTS wording in place through 00z to reflect this risk, and will amend the forecast if convection looks to impact a terminal. If a storm passses over, a brief period of gusty winds and reduced visibilities can be expected. Additionally, a period of MVFR visibilities could develop around 12z at KMCB and KBTR due to light fog. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 67 93 68 92 / 20 20 10 30 BTR 71 93 71 92 / 20 20 10 30 ASD 68 93 69 92 / 20 20 10 30 MSY 74 93 74 92 / 20 20 10 30 GPT 72 92 72 91 / 20 20 10 30 PQL 68 92 68 91 / 20 20 10 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, May 18, 11:02 AM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1102 AM CDT Fri May 18 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-190415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1102 AM CDT Fri May 18 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are possible, mainly during the afternoon and early evening hours. A few storms could become strong to severe. Gusty winds, hail and frequent lightning will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered showers and thunderstorms will be possible each day through Thursday. A few strong to severe thunderstorms will be possible. The main hazard would be strong downburst winds, though hail and periods of frequent lightning will also be a concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
In the hours before
Special weather statement, May 18, 3:01 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
301 PM CDT FRI MAY 18 2018
LAZ036-MSZ068-069-182030-
East Feliciana-Wilkinson-Amite-
301 PM CDT FRI MAY 18 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST FELICIANA
PARISH...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE COUNTIES...
At 301 PM CDT, a strong thunderstorm was located over Centreville, or
15 miles north of Clinton, moving east at 10 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Centreville, Norwood and Felps.
LAT...LON 3113 9079 3095 9085 3095 9086 3094 9086
3087 9088 3099 9118 3100 9118 3100 9121
3117 9115
TIME...MOT...LOC 2001Z 279DEG 9KT 3107 9110
32Special weather statement, May 18, 3:07 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
307 PM CDT FRI MAY 18 2018
LAZ036-037-048-182030-
St. Helena-East Feliciana-East Baton Rouge-
307 PM CDT FRI MAY 18 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. HELENA...
SOUTHEASTERN EAST FELICIANA AND NORTHEASTERN EAST BATON ROUGE
PARISHES...
At 307 PM CDT, a strong thunderstorm was located near Clinton, moving
east at 10 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Clinton and Darlington.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3090 9071 3065 9076 3065 9082 3071 9103
3089 9100
TIME...MOT...LOC 2007Z 279DEG 9KT 3080 9094
32Special weather statement, May 18, 3:16 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
316 PM CDT FRI MAY 18 2018
LAZ050-182100-
Livingston-
316 PM CDT FRI MAY 18 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LIVINGSTON PARISH...
At 316 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Walker to near Port Vincent.
Movement was east at 10 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms.
Locations impacted include...
Denham Springs, Walker, Livingston, French Settlement, Port Vincent,
Watson and Killian.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3059 9098 3065 9078 3065 9066 3032 9052
3030 9056 3029 9057 3032 9084 3035 9087
3035 9090 3054 9098 3056 9097 3058 9099
TIME...MOT...LOC 2016Z 265DEG 8KT 3054 9090 3041 9084
32Special weather statement, May 18, 3:24 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
324 PM CDT FRI MAY 18 2018
LAZ039-040-071-072-182115-
Washington-Northern Tangipahoa-Southern Tangipahoa-St. Tammany-
324 PM CDT FRI MAY 18 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
TAMMANY...NORTHEASTERN TANGIPAHOA AND CENTRAL WASHINGTON PARISHES...
At 324 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Franklinton to near Wilmer. Movement
was southeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Bogalusa, Franklinton, Folsom, Sun, Enon and Wilmer.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3074 8983 3072 8983 3070 8985 3070 8984
3066 8984 3059 9027 3088 9045 3094 9009
TIME...MOT...LOC 2024Z 321DEG 13KT 3088 9012 3085 9033
32Special weather statement, May 18, 3:38 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
338 PM CDT FRI MAY 18 2018
MSZ080-081-182115-
Harrison-Hancock-
338 PM CDT FRI MAY 18 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND EAST
CENTRAL HANCOCK COUNTIES...
At 338 PM CDT, a strong thunderstorm was located over Diamondhead,
moving east at 25 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Gulfport, Long Beach, Bay St. Louis, Waveland, Diamondhead, Kiln,
Shoreline Park and Gulfport Airport.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3037 8906 3030 8927 3031 8929 3036 8928
3036 8931 3038 8932 3037 8935 3034 8938
3034 8934 3032 8932 3027 8938 3032 8949
3046 8945 3043 8904
TIME...MOT...LOC 2038Z 284DEG 23KT 3038 8940
32Special weather statement, May 18, 3:42 PM CDT, 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
342 PM CDT FRI MAY 18 2018
LAZ057-058-060-182115-
St. Charles-St. John The Baptist-St. James-
342 PM CDT FRI MAY 18 2018
...A STRONG THUNDERSTORM WILL AFFECT ST. JOHN THE BAPTIST...
SOUTHEASTERN ST. JAMES AND NORTHWESTERN ST. CHARLES PARISHES...
At 342 PM CDT, a strong thunderstorm was located near Wallace, or
near Reserve, moving east at 5 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Reserve, Laplace, Hahnville, Gramercy, Lutcher, Killona, Montz,
Edgard, Garyville, Wallace, Taft, Paradis, North Vacherie, Boutte and
South Vacherie.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2988 9053 2989 9054 2989 9067 3007 9071
3015 9046 2988 9041
TIME...MOT...LOC 2042Z 259DEG 6KT 3000 9061
32The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:22 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 23 min |
| May 17, 7:53 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 37 min |
| May 17, 8:00 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 30 min |
| May 17, 8:26 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 19 min |
| May 18, 1:41 PM CDT | Special Weather Statement | LIX | Wilkinson | 49 min |
| May 18, 1:51 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 39 min |
| May 18, 1:54 PM CDT | Special Weather Statement | LIX | Jackson | 51 min |
| May 18, 2:03 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 42 min |
| May 18, 2:25 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 50 min |
| May 18, 2:53 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 16 min |
| May 18, 3:38 PM CDT | Special Weather Statement | LIX | Harrison | 37 min |
| May 18, 3:55 PM CDT | Special Weather Statement | LIX | Jackson | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.